Alert archive / Washington / Gale Warnings in 2016
Gale Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 11, 2016, 3:32 PM PST. It took effect at Jan 12, 2016, 2:54 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 3:32 PM PST (23:32 UTC)
- In effect from
- Jan 12, 2016, 2:54 AM PST
- Expired
- Jan 12, 2016, 3:06 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
237 WHUS76 KSEW 112332 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 332 PM PST MON JAN 11 2016 PZZ150-153-156-170-173-176-120745- /O.EXT.KSEW.SC.Y.0004.000000T0000Z-160112T1200Z/ /O.NEW.KSEW.GL.W.0003.160112T1200Z-160112T2000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 332 PM PST MON JAN 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 AM TO NOON PST TUESDAY. * WINDS...SOUTH 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS EARLY TUESDAY MORNING...THEN EASING TUESDAY AFTERNOON. * WAVES/SEAS...WEST SWELL 12 TO 13 FEET AT 16 SECONDS TONIGHT. COMBINED SEAS 10 TO 15 FEET AT 15 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-120745- /O.EXB.KSEW.SC.Y.0004.160112T1400Z-160113T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 332 PM PST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY. * WINDS...EAST TO SOUTHEAST 15 TO 30 KNOTS. STRONGEST WINDS EAST PART. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET...HIGHEST EAST PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-120745- /O.EXT.KSEW.RB.Y.0003.000000T0000Z-160113T1800Z/ GRAYS HARBOR BAR- 332 PM PST MON JAN 11 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 14 FEET THIS AFTERNOON WITH BREAKERS POSSIBLE DURING THE VERY STRONG EBB CURRENT AROUND 515 PM. COMBINED SEAS SUBSIDING TO 9 TO 12 THIS EVENING THEN TO 8 TO 10 FEET ON TUESDAY. BAR CONDITIONS MOSTLY ROUGH EXCEPT BECOMING SEVERE DURING THE LATE AFTERNOON EBB. * FIRST EBB...515 PM THIS AFTERNOON. VERY STRONG EBB. * SECOND EBB...6 AM THIS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132>134-120745- /O.EXT.KSEW.SC.Y.0004.000000T0000Z-160113T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 332 PM PST MON JAN 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... * WINDS...SOUTHEAST WIND 15 TO 25 KNOTS...EXCEPT RISING TO 15 TO 30 KNOTS OVER THE EAST ENTRANCE AND NORTH INLAND WATERS ON TUESDAY. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-120745- /O.EXT.KSEW.SC.Y.0004.000000T0000Z-160113T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 332 PM PST MON JAN 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WINDS...EAST TO SOUTHEAST 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 12 FEET AT 16 SECONDS TONIGHT AND 10 FEET AT 14 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
290 WHUS76 KSEW 121054 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 AM PST TUE JAN 12 2016 PZZ150-153-156-170-173-176-121900- /O.CAN.KSEW.SC.Y.0004.000000T0000Z-160112T1200Z/ /O.EXT.KSEW.GL.W.0003.160112T1054Z-160113T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 AM PST TUE JAN 12 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND WAVES...SOUTHERLY WIND 25 TO 35 KT WITH COMBINED SEAS 10 TO 15 FT AT 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-121900- /O.EXB.KSEW.SC.Y.0004.160113T0000Z-160113T1200Z/ PUGET SOUND AND HOOD CANAL- 254 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * WIND AND WAVES...SOUTHERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>134-121900- /O.EXT.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 254 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND AND WAVES...SOUTHERLY WIND 15 TO 30 KT WITH WIND WAVES 2 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-121900- /O.EXT.KSEW.SC.Y.0004.160112T1054Z-160113T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 254 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND AND WAVES...EAST WIND 15 TO 30 KT WITH WIND WAVES 2 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-121900- /O.CON.KSEW.RB.Y.0003.000000T0000Z-160113T1800Z/ GRAYS HARBOR BAR- 254 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WAVES/SEAS...COMBINED SEAS 10 TO 12 FT WITH ROUGH BAR CONDITIONS. * FIRST EBB...6 AM THIS MORNING. * SECOND EBB...6 PM THIS EVENING...VERY STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-121900- /O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 254 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...EAST TO SOUTHEAST WIND 15 TO 25 KT. WIND WAVES 2 TO 4 FT. WEST SWELL 10 FT AT 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
577 WHUS76 KSEW 121657 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 AM PST TUE JAN 12 2016 PZZ150-153-156-170-173-176-130100- /O.CON.KSEW.GL.W.0003.000000T0000Z-160113T0000Z/ /O.EXA.KSEW.SC.Y.0004.160113T0000Z-160113T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 857 AM PST TUE JAN 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO SOUTH 15 TO 25 KNOTS EARLY THIS EVENING. COMBINED SEAS 10 TO 16 FEET WITH A DOMINANT PERIOD OF 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-130100- /O.EXT.KSEW.RB.Y.0003.000000T0000Z-160114T1400Z/ GRAYS HARBOR BAR- 857 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST THURSDAY... * WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET TODAY BUILDING TO 9 TO 12 FEET LATE THIS AFTERNOON AND TONIGHT. BAR CONDITIONS MODERATE TO ROUGH TODAY BECOMING ROUGH TONIGHT. * FIRST EBB...6 PM THIS EVENING. VERY STRONG EBB. * SECOND EBB...645 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132>134-130100- /O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 857 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND AND WAVES...SOUTHERLY WIND 15 TO 30 KT WITH WIND WAVES 2 TO 5 FT. WIND SHIFTING WESTERLY 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-130100- /O.CON.KSEW.SC.Y.0004.160113T0000Z-160113T1200Z/ PUGET SOUND AND HOOD CANAL- 857 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... * WIND AND WAVES...SOUTHERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-130000- /O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...EAST TO SOUTHEAST WIND 15 TO 25 KT. WIND WAVES 2 TO 4 FT. WEST SWELL 10 FT AT 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-130100- /O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 857 AM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND AND WAVES...EAST WIND 15 TO 30 KT WITH WIND WAVES 2 TO 5 FT. HIGHEST WIND AND WAVES EAST PART. WIND SHIFTING WEST 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
374 WHUS76 KSEW 122306 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 306 PM PST TUE JAN 12 2016 PZZ150-153-156-170-173-176-130715- /O.CAN.KSEW.GL.W.0003.000000T0000Z-160113T0000Z/ /O.EXT.KSEW.SC.Y.0004.160112T2306Z-160113T0800Z/ /O.NEW.KSEW.SW.Y.0003.160113T0800Z-160114T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST THURSDAY... ...GALE WARNING IS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST THURSDAY. * WIND AND WAVES...SOUTH TO SOUTHEAST WIND 15 TO 25 KNOTS EASING TO WEST 10 TO 20 KNOTS BEFORE MIDNIGHT. WIND WAVES 3 TO 5 FEET. WEST SWELL 12 TO 14 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ134-130015- /O.CAN.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/ ADMIRALTY INLET- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... SOUTHEAST WINDS 10 TO 20 KNOTS THIS EVENING WILL BECOME VARIABLE 5 TO 15 KNOTS AFTER MIDNIGHT. WIND WAVES 1 TO 3 FEET. $$ PZZ135-130015- /O.CAN.KSEW.SC.Y.0004.160113T0000Z-160113T1200Z/ PUGET SOUND AND HOOD CANAL- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... SOUTH TO SOUTHEAST WINDS 5 TO 15 KNOTS. WIND WAVES 2 FEET OR LESS. $$ PZZ130-130715- /O.EXT.KSEW.SC.Y.0004.000000T0000Z-160113T0200Z/ /O.NEW.KSEW.SW.Y.0003.160113T0200Z-160114T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST WEDNESDAY. * WIND AND SEAS...EAST TO SOUTHEAST WIND 15 TO 25 KT EASING TO 10 TO 20 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FT SUBSIDING TO 1 TO 3 FEET. WEST SWELL 11 FT AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ133-130600- /O.EXT.KSEW.SC.Y.0004.000000T0000Z-160113T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KT BECOMING SOUTHWEST 10 TO 20 KNOTS LATE THIS EVENING. WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-130715- /O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1400Z/ GRAYS HARBOR BAR- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET TONIGHT AND WEDNESDAY EXCEPT BUILDING TO 13 FEET WITH BREAKERS POSSIBLE DURING THE VERY STRONG MAXIMUM EBB CURRENT AROUND 6 PM THIS EVENING. BAR CONDITIONS ROUGH. * FIRST EBB...6 PM THIS EVENING. VERY STRONG EBB. * SECOND EBB...645 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-130715- /O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 30 KT THIS EVENING SHIFTING WEST 15 TO 25 KNOTS LATE THIS EVENING. WIND WAVES 2 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 11, 3:00 PM PST, 32 minutes earlier.
Area forecast discussion, Jan 11, 3:00 PM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST MON JAN 11 2016
.SYNOPSIS...A SERIES OF FRONTAL SYSTEMS WILL MOVE THROUGH THE AREA
OVER THE NEXT WEEK FOR RAIN AT TIMES.
&&
.SHORT TERM...SHOWERS WILL TAPER TONIGHT IN THE WAKE OF A WEAK
FRONT. A STRONGER AND WETTER FRONT WILL MOVE THROUGH THE AREA
TUESDAY AND TUESDAY NIGHT. RAIN WILL REACH THE COAST IN THE
MORNING AND THE INTERIOR IN THE AFTERNOON. THE MOUNTAINS WILL GET
A DECENT AMOUNT OF SNOW. FOR NOW IT LOOKS LIKE ADVISORY AMOUNTS
ARE THE MOST LIKELY SCENARIO. THE FLOW ALOFT IS PROBABLY TOO
SOUTHERLY FOR HEAVY SNOW ALTHOUGH THE VOLCANOES...ESPECIALLY
PARADISE ON MOUNT RAINIER...MIGHT REACH CRITERIA. THERE WILL ALSO
BE SOME BREEZY CONDITIONS COAST AND NORTH INTERIOR.
AN UPPER TROUGH WILL MOVE OVER THE AREA ON WEDNESDAY FOR SHOWERS
AND MORE SNOW OVER THE MOUNTAINS. THE GFS SHOWS A SHORT WAVE IN
THE FLOW ALOFT BRINGING AN UPTICK IN SHOWERS...ESPECIALLY TO THE
SOUTH INTERIOR AND CASCADES...BUT THIS FEATURE IS NOT IN THE OTHER
MODELS AND IS BEING DOWNPLAYED FOR NOW. WEAK HIGH PRESSURE ALOFT
WILL BUILD OVER THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY FOR A
BRIEF LULL IN THE WET WEATHER. THE NEXT FRONT WILL BEGIN
SPREADING RAIN INTO THE AREA BY AFTERNOON BUT THE BRUNT OF THE
PRECIPITATION WITH THIS SYSTEM IS MOVING ONSHORE TO THE SOUTH OF
THE FORECAST AREA. SCHNEIDER
.LONG TERM...AN UPPER RIDGE WILL BRING A MAINLY DRY DAY ON FRIDAY
ALTHOUGH A FEW SHOWERS WILL PROBABLY LINGER. THE NEXT IN A SERIES
OF FRONTS WILL BRING RAIN SATURDAY...FOLLOWED BY ANOTHER RELATIVE
LULL IN BETWEEN WEATHER SYSTEMS ON SUNDAY. YET ANOTHER FRONT WILL
ARRIVE SUNDAY NIGHT OR MONDAY FOR MORE RAIN. MODELS START TO SHOW
TIMING DIFFERENCES AROUND THIS PERIOD. THE FORECAST FOR SUNDAY
NIGHT AND MONDAY IS STILL A BIT OF A BROADBRUSH AND TRENDED
TOWARDS CLIMATOLOGY BECAUSE OF THIS. SCHNEIDER
&&
.AVIATION...AN UPPER LEVEL SHORTWAVE TROUGH OVER W WA AT 21Z WILL
MOVE NE OVER B.C. BY 03Z ALLOWING AREAS OF SHOWERS TO DIMINISH.
CONDITIONS ARE PREDOMINANTLY VFR WITH CIGS VARYING FROM 030-090.
CIGS IN AREAS THAT HAVE HAD RECENT SHOWERS HAVE DROPPED TO 020-030
WITH SOME SPOTTY IFR CIGS...BUT THESE AREAS SHOULD IMPROVE FAIRLY
QUICKLY ONCE THE TROUGH DEPARTS AND THE SHOWERS END.
A VIGOROUS COLD FRONT DEVELOPING OFFSHORE WILL SPREAD RAIN OVER W WA
FROM THE SW AFTER 12Z TUESDAY. CIGS WILL LOWER TO MVFR OR LOWER.
KSEA...CIGS THROUGH THIS EVENING ARE EXPECTED TO REMAIN MAINLY IN
THE BKN040-060 RANGE BUT COULD RISE TO 090. A FEW SHOWERS COULD
STILL REACH KSEA THROUGH 02Z BUT HEAVIER SHOWER ACTIVITY SEEMS TO
HAVE SHIFTED N WITH THE TROUGH. RAIN FROM THE APPROACHING COLD FRONT
WILL NOT REACH THE TERMINAL UNTIL 12Z OR SO. SURFACE WINDS WILL BE
SOUTHERLY 5 TO 10 KT. KAM
&&
.MARINE...A SURFACE TROUGH JUST OFFSHORE NEAR THE N COAST WILL MOVE
N TONIGHT.
A VIGOROUS COLD FRONT OFFSHORE WILL APPROACH THE AREA TONIGHT. SE
WINDS WILL RISE TO 25 TO 35 KT LATE TONIGHT THEN DIMINISH TUESDAY
AFTERNOON AS THE FRONT STALLS OVER THE COASTAL WATERS AND THEN
WEAKENS SLOWLY THROUGH TUESDAY NIGHT. THE APPROACHING FRONT WILL
TIGHTEN SE PRESSURE GRADIENTS OVER THE NORTHERN INTERIOR WATERS LATE
TONIGHT...CONTINUING THROUGH TUESDAY EVENING. THIS WILL BE A TYPICAL
SE MARINE WIND EVENT WITH SCA WINDS SPILLING OVER FAR E CORNER OF
THE CENTRAL STRAIT ZONE.
ONSHORE FLOW WILL CONTINUE WEDNESDAY WITH NW FLOW OVER THE COASTAL
WATERS. THE ONSHORE FLOW MAY STRENGTHEN ENOUGH FOR A BRIEF PERIOD OF
SCA W WINDS IN THE CENTRAL STRAIT WEDNESDAY AFTERNOON.
ADDITIONAL COLD FRONTS WILL REACH THE AREA AROUND THURSDAY AND
SATURDAY. WINDS COULD BE STRONG ENOUGH FOR A COASTAL GALE...BUT THE
MODELS HAVE BEEN INCONSISTENT WITH WIND SPEEDS.
A MODERATE WEST SWELL...FORECAST ABOUT 11 FT AT BUOY 41...COMBINED
WITH A MODERATE SSW SWELL ABOUT 9 FT AT BUOY 41...WILL PASS THROUGH
THE COASTAL WATERS TONIGHT. COMBINED SEAS WILL BE NEAR 15 FEET OVER
THE NEAR SHORE AND OUTER COASTAL WATERS...INCLUDING AROUND BUOY 41.
THE W SWELL ACTUALLY REACHING THE BEACHES WILL ONLY BE AROUND 11 FT
AT 16-17 SECONDS...WHICH IS BELOW CRITERIA FOR A HIGH SURF ADVISORY.
KAM
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY COASTAL WATERS.
GALE WARNING FROM 4 AM TO NOON PST TUESDAY COASTAL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 10 AM PST WEDNESDAY FOR
GRAYS HARBOR BAR.
SMALL CRAFT ADVISORY UNTIL 10 PM PST TUESDAY FOR ADMIRALTY INLET-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN
INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL 4 PM PST TUESDAY FOR WEST ENTRANCE
U.S. WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FROM 6 AM TO 10 PM PST TUESDAY FOR CENTRAL
U.S. WATERS STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:35 AM PST | Small Craft Advisory for Rough Bar | SEW | 3 days | |
| Jan 11, 7:18 AM PST | Freezing Rain Advisory | SEW | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.